Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 110, NWS Wilmington, OH

May 25, 2001Union County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2001, 3:24 PM EDT for Union County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2001, 3:24 PM EDT (19:24 UTC)
Expired
May 25, 2001, 4:15 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Union County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS51 KILN 251926
SVRILN
OHC159-252015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
324 PM EDT FRI MAY 25 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN OHIO...

* UNTIL 415 PM EDT...

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF MARYSVILLE...MOVING
  NORTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RICHWOOD...
  MARYSVILLE...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

$$

JTD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:41 PM EDT, 43 minutes earlier.

Area forecast discussion, May 25, 2:41 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
241 PM EDT FRI MAY 25 2001

LARGE MID LVL LOW ACROSS IN LEADING TO THE DEVELOPMENT OF TSRA
ACROSS FA THIS PM. XPCT THIS TO CONTINUE INTO THE EVENING HOURS.
WITH COLD TEMPS ALOFT AND S/WVS MOVG THROUGH THE FLOW...WL KEEP
CHANCE IN ALL NIGHT.

WITH HEATING ON SAT...XPCT SHRA/TSRA TO DEVELOP AGAIN IN THE PM.
ETA SHOWS A STRONG S/WV ON SAT NIGHT AND A SECOND ONE ON SUN NIGHT.
BASED ON THE ABOVE...WL KEEP SHRA/TSRA LIKELY FOR DAY-CMH-CVG
THROUGH SUN NIGHT.  WL GO A CHC POPS VC PMH SINCE THAT REGION WL BE
FURTHER FROM THE UPPER LOW AND ASSOCIATED INSTABILITY AND LIFT.

WL CONTINUE SHOWERS INTO MEMORIAL DAY FOR DAY-CMH BUT WL LEAVE DRY
FOR CVG-PMH.  REST OF WEEK LOOKS DRY ATTM.

.ILN...NONE.

WILKINSON

In the hours before

Local storm report, May 25, 10:33 AM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1033 AM EDT FRI MAY 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    CATAWBA                   OH   0.75 INCH HAIL
05/24/01   CLARK

WILKINSON
Special weather statement, May 25, 12:24 PM EDT, 3 hours before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-252000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1224 PM EDT FRI MAY 25 2001

...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON...

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL INDIANA WILL
CONTINUE TO MOVE SLOWLY EAST THROUGH THE OHIO VALLEY TODAY.  COLD
AIR ALOFT WILL HELP TO MAKE THE ATMOSPHERE UNSTABLE THROUGHOUT THE
AFTERNOON.

THIS INSTABILITY WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP
ACROSS EAST-CENTRAL AND SOUTHEAST INDIANA...NORTHERN KENTUCKY...AND
WESTERN AND CENTRAL OHIO THIS AFTERNOON.  ANY OF THE STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING HAIL...HEAVY RAINFALL AND COLD
AIR FUNNELS.

THESE FUNNEL CLOUDS ARE USUALLY HARMLESS AND OFTEN DO NOT TOUCH THE
GROUND.  HOWEVER...IT IS POSSIBLE FOR A FEW COLD AIR FUNNELS TO
BRIEFLY TOUCH DOWN AS A SMALL TORNADO.  DO NOT PANIC IF YOU OBSERVE A
FUNNEL CLOUD.  PLEASE WATCH AND REPORT IT...AS WELL AS ANY OTHER
OBSERVED SEVERE WEATHER...TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR
RELAY TO THE NATIONAL WEATHER SERVICE IN WILMINGTON.

RYAN
Local storm report, May 25, 2:20 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
220 PM EDT FRI MAY 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0218 PM    LUMBERTON                 OH   0.75 INCH HAIL
05/25/01   CLINTON

WILKINSON
Local storm report, May 25, 3:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
319 PM EDT FRI MAY 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
2
0315 PM    3 S LONDON                OH   0.75 INCH HAIL
05/25/01   MADISON

WILKINSON
Local storm report, May 25, 3:20 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
320 PM EDT FRI MAY 25 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0317 PM    3 S ANNA                  OH   0.75 INCH HAIL
05/25/01   SHELBY

WILKINSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:49 PM EDTFlash Flood WarningILNFayette116 min
May 25, 1:52 PM EDTSevere Thunderstorm WarningILNWarren38 min
May 25, 1:59 PM EDTSevere Thunderstorm WarningILNClinton46 min
May 25, 2:59 PM EDTSevere Thunderstorm WarningILNMadison61 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.